Pulse rate post meds: Hi all, had what... - AF Association

AF Association
19,699 members24,091 posts

Pulse rate post meds

F-M-C-MM
F-M-C-MM

Hi all, had what currently seems to be a successful ablation as earlier side effects that we all speak about have subsided, namely ectopics, visual disturbances etc. I noticed a marked difference after 6 months, and started to give up the medication gradually, and took the last Bisoprolol 1.25 on the 12th July. In the last couple of weeks my resting rate is quite high reaching mid to late 70's occasionally. Prior to ablation my pulse was always around a steady 60. It was even 84 one day last week. My question is has anyone else experienced a rise in pulse rate after coming off Bisoprolol. My blood pressure is normal all the time. Does the body take time to adjust to functioning without beta blockers. It's surprising really as 1.25 is the minimum dose!

8 Replies
oldestnewest
BobD
BobDVolunteer

Please stop worrying about numbers. How you feel is all than matters.. Raised heart rate post ablation is very common and as you will know, beta blockers such a bisoprolol are designed to slow your heart. so it likely will go up again now. It could take up to nine months or more for your heart to return to pre procedure rates so relax and get on with your life

F-M-C-MM
F-M-C-MM
in reply to BobD

It's a year since the ablation so my question is will it take time to return to pre ablation rates after giving up Bisoprolol as my heart has had time to heal, that is no longer the issue, it's the post Bisoprolol healing I am concerned about. Will the body take time to adjust without the Bisoprolol? Perhaps you are right maybe the heart will never be the same after an ablation and will have to work harder due to scarring which occurs in the course of an ablation.

How are you feeling in yourself, now that you have come off your Bisoprolol?

My pulse rate used to be a more or less constant 62 (on medication) and I was proud of that, but helping run the admin side at a nursing home our very experienced Matron, who was a little younger than me once told me it was too low. Well I thought I knew better (will I ever change) and felt that pulse rate was fine, though I felt constantly exhausted. Was I an athlete who could expect that low rate? No I had been, but AF had really knocked me down for several years.

So what have I learnt over the 13 years of AF - well I feel so much better for having a heart rate in the 70's (which is not a high rate) as you may be aware a normal pulse is between 60-100 and an ideal would probably be between 60-80.

It looks as though your Bisoprolol had been bringing your pulse down to 60. For those of us who are not athletes that rate may be a little low. Let's face it I've read on here that going under 60 is bradycardia. Do you really want to go that way?

I've had 3 ablations by the way, but now after stopping heart meds I feel really well.

Just wondering now if you are a young person?

Jean

I feel much better lately and have experienced a gradual and marked improvement in terms of energy levels during the recovery period. I am in my mid 60s and consider myself "young! In fact my pulse rate was in the low 50s on Bisop...60 was my average before ever starting to take Bisoprolol. Thats why I thought mid 70s was high. Jean you are doing well considering you have had 3 ablation. Long may it continue!!☺

BobD
BobDVolunteer
in reply to F-M-C-MM

Normal heart rate is said to be between 60 and 100 with the average person being around 70-72. Below 60 is termed bradycadia and above is 100 tachycardia. Anything in between is fine.

F-M-C-MM
F-M-C-MM
in reply to BobD

Thanks Bob

I am pretty sure I read something published on this forum a few months ago that a raised heart rate after an ablation was a good thing as statistically it had been shown that those ablation that had the raised hr were the ablations that were successful and lasted. My be worth your while to search for raised hr post ablation on here or the web for this,

F-M-C-MM
F-M-C-MM
in reply to KMRobbo

Hi KMRobbo,Thanks for that...must do some research based on your information. Will post anything I may find.

You may also like...